Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Breathless and wheezy


10-16-2014, 03:35 AM   #1
Bunty
Senior Member
 
Join Date: Aug 2014
Location: UK
Breathless and wheezy

Im currently taking two 2g sachets of pentasa granules daily.
I have been experiencing breathlessness for quite a while and had put it down to the prednisolone. However, I finally stopped taking prednisolone ten days ago and as well as still feeling breathless, I've now developed a slight wheeze too.
Re reading the side effects of all the meds, I see that pentasa can cause both.
A couple of questions...
Do side effects wear off?
Should I just ignore this or is it dangerous?
I'm not due to see my GP for a few weeks, I have my first appointment with the IBD nurse next week.
Thank you.
Bunty x
10-16-2014, 03:15 PM   #2
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
I,ve been on penatasa a for a couple of years with no issues,I wouldn't,t depend to much on the leaflet in the box go to your doctor sounds like a bad chest infection.all the best
10-16-2014, 03:47 PM   #3
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
I agree you should seek medical attention soon if you are having difficulty breathing and are wheezy....before it becomes a true emergency and/or damage is done. There could be something else going on unrelated to the medications, of which there are quite a few possibilities.
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
11-12-2014, 03:06 AM   #4
Bunty
Senior Member
 
Join Date: Aug 2014
Location: UK
I saw the specialist nurse last week and she was extremely helpful. She advised me to see my GP too, so I did on Monday this week.
My GP sent me for a chest X-ray, the results will be in early next week. One of the things my GP mentioned was pulmonary fibrosis, and on looking up about it, I see it can be linked to pentasa in some people, pentasa being of the same family as aspirin which can also cause chest problems in succeptible people.
Has anyone else had this sort of reaction to pentasa?
If I have to stop taking it, what is the alternative to pentasa?
Thank you.
Bunty x
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Breathless and wheezy
Thread Tools


All times are GMT -5. The time now is 01:21 PM.
Copyright 2006-2017 Crohnsforum.com